MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted; give date: not applicable (n/a) the lens remains implanted.(b)(4).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was implanted with zxr00 27.0 diopter intraocular lens (iol) and experienced an unexpected post-op outcome.It was noted that pre-op the patient was +3.75.Target was plano and post-op is -3.00.The patient isn¿t unhappy with the result but wants to understand the miss before the second eye surgery.An exact date was not provided.Per medical review follow-up it was noted that the patient's unusual eye, short axial length and steep keratometry which can cause uncertainty in predicting the estimated lens position.The physician was not sure if the refraction acquired was pushing-plus, so it was advised to repeat carefully a pushing-plus manual refraction to determine the amount of myopic error.It was also discussed evaluating the capsular bag distension, plateau iris, malignant glaucoma, as these finding can cause the lens to sit further anteriorly as well.The physician will be seeing the patient again for further evaluation.No additional information provided.
 
Additional Manufacturer Narrative
Based on new information received, jjsv representative spoken to the customer; the doctor just had a few questions regarding lens constants and targeting for this patient¿s second eye.The doctor will also likely be utilizing optiwave refractive analysis (ora) for the second eye.In regards to the first eye with the unexpected outcome, the doctor stated that the manifest refraction is now -1.75 ds and best corrected visual acuity (bcva) of 20/20 as opposed to the -3.00 ds initially reported.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no other complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7528589
Report Number3011852734-2018-00083
Device Sequence Number16609959
Product Code HQL
UDI-Device Identifier05050474579231
UDI-Public(01)05050474579231(17)230110
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/10/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date05/20/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005